MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
Physician did eus-fnb in pancreas head puncture but the needle didn't puncture at all.He used another echo-hd-25-c and procedure did successfully.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Lab evaluation: 1 x echo-hd-25-c from lot number c1340872 was returned to cirl for evaluation.On evaluation of the returned device, it was noted that the device was returned in its original packaging.The stylet was completely removed from the device.There was no needle exposure.The syringe was returned with the device.The needle advances and retracts without any issues.The stylet advances as far as the kink below the sheath extender.There were no issues noted with the needle.The brass insert was protruding-no cracking.There was a kink on the sheath extender this was potential caused by the customer when removing the device from the packaging or by inserting onto the scope this complaint relates to the needle kinking below the sheath extender.The customer complaint is confirmed as the failure was verified in the lab, as per the kink identified below the sheath extender.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting, possible causes may be due to the device becoming kinked on removal of the device from the packaging or possibly may have become damaged when inserting the device into the scope.Prior to distribution, all echo-hd-25-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing record for echo-hd-25-c device of lot number c1340872 , ch1332088 did have an nc code gen-066 which was damaged by machine this needle was scrapped and the device was re-wroked with a new needle.This nc code could not have contributed to this occurrence.The notes section of the instructions for use, ifu0077-4, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to include the investigation conclusions.Correction to manufacturer informed date also.Physician did eus-fnb in pancreas head puncture but the needle didn't puncture at all.He used another echo-hd-25-c and procedure did successfully.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7014008
Report Number3001845648-2017-00515
Device Sequence Number16172703
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)200328(10)C1340872
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/03/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1